Alert archive / Kansas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 188, NWS Topeka, KS
NWS Topeka, KS issued this severe thunderstorm warning at Jul 7, 2016, 4:59 AM CDT for Douglas County, Franklin County, Osage County, Kansas. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2016, 4:59 AM CDT (09:59 UTC)
- Expired
- Jul 7, 2016, 6:00 AM CDT
- In force
- 61 min
- Issued by
- NWS Topeka, KS
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Douglas County, KS, Franklin County, KS, Osage County, KS
The radar
The Pleasant Hill radar (KEAX), 87 km from the middle of the area, began a volume at 10:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 5:40 AM CDT | TSTM WND DMG | 1 W Ottawa, KS | TWO TREES REPORTED BLOWN DOWN AND FELL ON TRUCK. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 41 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 7, 1:37 AM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Topeka, KS (KFOE), launched 00:00Z, 10.0 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2437 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1750 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
654
WUUS53 KTOP 070959
SVRTOP
KSC045-059-139-071100-
/O.NEW.KTOP.SV.W.0188.160707T0959Z-160707T1100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TOPEKA KS
459 AM CDT THU JUL 7 2016
THE NATIONAL WEATHER SERVICE IN TOPEKA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
FRANKLIN COUNTY IN EAST CENTRAL KANSAS...
SOUTHERN DOUGLAS COUNTY IN EAST CENTRAL KANSAS...
EAST CENTRAL OSAGE COUNTY IN EAST CENTRAL KANSAS...
* UNTIL 600 AM CDT
* AT 458 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LENEXA TO NEAR POMONA LAKE...MOVING SOUTHEAST
AT 40 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
OTTAWA...BALDWIN CITY...EUDORA...WELLSVILLE...CENTROPOLIS...
POMONA...RICHMOND...WILLIAMSBURG...QUENEMO...PRINCETON...LANE...
RANTOUL...VINLAND AND POMONA LAKE.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 167 AND 198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE
IMMEDIATELY TO SHELTER INSIDE A STRONG BUILDING. STAY AWAY FROM
WINDOWS.
WIND DAMAGE WITH THESE STORMS COULD OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
&&
LAT...LON 3839 9547 3875 9575 3875 9534 3896 9510
3896 9508 3897 9508 3899 9506 3839 9506
TIME...MOT...LOC 0958Z 322DEG 37KT 3898 9477 3872 9561
HAIL...<.75IN
WIND...60MPH
$$5 follow-up statements
018
WWUS53 KTOP 071017
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
517 AM CDT THU JUL 7 2016
KSC045-059-139-071100-
/O.CON.KTOP.SV.W.0188.000000T0000Z-160707T1100Z/
FRANKLIN-DOUGLAS-OSAGE-
517 AM CDT THU JUL 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR FRANKLIN...SOUTHERN DOUGLAS AND EAST CENTRAL OSAGE COUNTIES...
AT 517 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LENEXA TO NEAR POMONA LAKE...MOVING SOUTHEAST AT
35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
OTTAWA...BALDWIN CITY...EUDORA...WELLSVILLE...CENTROPOLIS...POMONA...
RICHMOND...WILLIAMSBURG...QUENEMO...PRINCETON...LANE...RANTOUL...
VINLAND AND POMONA LAKE.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 167 AND 198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
WIND DAMAGE WITH THESE STORMS WILL OCCUR BEFORE ANY RAIN OR
LIGHTNING. DO NOT WAIT FOR THE SOUND OF THUNDER BEFORE TAKING COVER.
&&
LAT...LON 3839 9547 3875 9575 3875 9534 3896 9510
3896 9508 3897 9508 3899 9506 3839 9506
TIME...MOT...LOC 1017Z 320DEG 29KT 3891 9469 3865 9553
HAIL...<.75IN
WIND...60MPH
$$369
WWUS53 KTOP 071028
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
528 AM CDT THU JUL 7 2016
KSC045-059-139-071100-
/O.CON.KTOP.SV.W.0188.000000T0000Z-160707T1100Z/
FRANKLIN-DOUGLAS-OSAGE-
528 AM CDT THU JUL 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR FRANKLIN...SOUTHERN DOUGLAS AND EAST CENTRAL OSAGE COUNTIES...
AT 527 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR LENEXA TO NEAR POMONA LAKE...MOVING SOUTHEAST AT
35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...EMERGENCY MANAGEMENT. POWER LINES ARE REPORTED DOWN IN
EUDORA AND THERE ARE SOME POWER OUTAGES IN LAWRENCE.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
OTTAWA...BALDWIN CITY...EUDORA...WELLSVILLE...CENTROPOLIS...POMONA...
RICHMOND...WILLIAMSBURG...QUENEMO...PRINCETON...LANE...RANTOUL...
VINLAND AND POMONA LAKE.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 167 AND 198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
LAT...LON 3839 9547 3875 9575 3875 9534 3896 9510
3896 9508 3897 9508 3899 9506 3839 9506
TIME...MOT...LOC 1027Z 320DEG 29KT 3891 9469 3865 9553
HAIL...<.75IN
WIND...60MPH
$$537
WWUS53 KTOP 071035
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
535 AM CDT THU JUL 7 2016
KSC045-071044-
/O.CAN.KTOP.SV.W.0188.000000T0000Z-160707T1100Z/
DOUGLAS-
535 AM CDT THU JUL 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN DOUGLAS COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED. THEREFORE THE
WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR
EAST CENTRAL KANSAS.
LAT...LON 3839 9547 3875 9575 3875 9550 3874 9550
3874 9506 3839 9506
TIME...MOT...LOC 1034Z 320DEG 29KT 3886 9464 3860 9548
$$
KSC059-139-071100-
/O.CON.KTOP.SV.W.0188.000000T0000Z-160707T1100Z/
FRANKLIN-OSAGE-
535 AM CDT THU JUL 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR FRANKLIN AND EAST CENTRAL OSAGE COUNTIES...
AT 534 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES WEST OF GRANDVIEW TO POMONA...MOVING SOUTHEAST
AT 35 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
OTTAWA...WELLSVILLE...CENTROPOLIS...POMONA...RICHMOND...
WILLIAMSBURG...QUENEMO...PRINCETON...LANE...RANTOUL AND POMONA LAKE.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 167 AND 198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR DAMAGING WINDS. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.
&&
LAT...LON 3839 9547 3875 9575 3875 9550 3874 9550
3874 9506 3839 9506
TIME...MOT...LOC 1034Z 320DEG 29KT 3886 9464 3860 9548
HAIL...<.75IN
WIND...60MPH
$$334
WWUS53 KTOP 071052
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
552 AM CDT THU JUL 7 2016
KSC139-071101-
/O.CAN.KTOP.SV.W.0188.000000T0000Z-160707T1100Z/
OSAGE-
552 AM CDT THU JUL 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OSAGE COUNTY IS
CANCELLED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE WARNED
AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR
EAST CENTRAL KANSAS.
LAT...LON 3839 9507 3839 9547 3844 9551 3866 9531
3874 9506
TIME...MOT...LOC 1051Z 303DEG 27KT 3863 9499 3848 9536
$$
KSC059-071100-
/O.CON.KTOP.SV.W.0188.000000T0000Z-160707T1100Z/
FRANKLIN-
552 AM CDT THU JUL 7 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 AM CDT
FOR FRANKLIN COUNTY...
AT 551 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 7 MILES NORTHWEST OF PAOLA TO NEAR PRINCETON...MOVING
SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...LAW ENFORCEMENT. AT 540 AM...THE SHERIFF REPORT TREES DOWN
1 MILE WEST OF OTTAWA.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
OTTAWA...WELLSVILLE...RICHMOND...WILLIAMSBURG...PRINCETON...LANE AND
RANTOUL.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 171 AND 198.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3839 9507 3839 9547 3844 9551 3866 9531
3874 9506
TIME...MOT...LOC 1051Z 303DEG 27KT 3863 9499 3848 9536
HAIL...<.75IN
WIND...60MPH
$$635
WWUS53 KTOP 071101
SVSTOP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
601 AM CDT THU JUL 7 2016
KSC059-071111-
/O.EXP.KTOP.SV.W.0188.000000T0000Z-160707T1100Z/
FRANKLIN-
601 AM CDT THU JUL 7 2016
...THE SEVERE THUNDERSTORM WARNING FOR FRANKLIN COUNTY HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR
EAST CENTRAL KANSAS.
LAT...LON 3839 9507 3839 9547 3844 9551 3866 9531
3874 9506
TIME...MOT...LOC 1059Z 322DEG 37KT 3863 9499 3848 9536
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Topeka, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 7, 3:31 AM CDT, 1 hour 28 minutes earlier.
Area forecast discussion, Jul 7, 3:31 AM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION National Weather Service Topeka KS 331 AM CDT THU JUL 7 2016 .SHORT TERM...(Today and Tonight) Issued at 316 AM CDT THU JUL 7 2016 Once again the models have struggled to show where the MCS will track with the ARW and NMM appearing to have some idea of the location but 3 to 4 hours off on the timing. Water vapor imagery shows a synoptic scale upper wave moving into the northern plains while profiler hint at another MCV in eastern NEB. At the surface, low pressure was analyzed over eastern CO and a meso high from this morning's convection was noted over the mid MO river valley. With the MCS tracking across northeast KS this morning, the forecast is based on the expected outflow pushing into east central KS this morning before retreating back to near the KS river. This boundary could also be reinforced by the late afternoon be synoptic pressure rises from the upper shortwave moving across the northern plains. With this in mind, have highs in the lower 90s across northern KS with mid to upper 90s over east central KS. There is a fair amount of uncertainty in this temp forecast. With the models showing a poor track record with the nocturnal convection, confidence in exactly where the surface boundaries end up is low. As for the possible heat and humidity, there is a concern that I may be a little high with dewpoints this afternoon given the convection overturning the airmass now. Heat indices could be around 105 along and south of the KS river but think I'll wait to see where the outflow ends up to get a better idea of where a heat advisory may be needed. Precip chances through the afternoon are expected to be low but not zero. Models strengthen the mid level EML with 700MB temps around +17. This would be a substantial cap to a surface parcel. Have held onto some 20 to 30 percent POPs because models bring the surface trough into east central KS which may have enough convergence along it for an isolated storm during the heat of the day. Overnight, the low level jet is progged to be veered to the west southwest so convergence along the boundary would appear to be minimal. So again will only keep a small chance POP. But given the recent track record of the models confidence in the forecast is below average. .LONG TERM...(Friday through Wednesday) Issued at 316 AM CDT THU JUL 7 2016 Friday into the weekend, have kept slight chance POPs south of I-70 for the day on Friday as a stationary boundary should stay set up over southern KS. Weak quasi-zonal to northwest flow will be set up over the region, so as we head into the weekend, there may be some very sublte shortwaves and that advect out of the Northern and Central Rockies vicinity over the region and help provide additional lift over weak surface convergence to spark a few showers and possibly thunderstorms as a conditionally unstable atmosphere sets back up over northeastern KS. Very difficult at this time to eliminate small chance POPs out of any time frame due to possible convection developing in association with this boundary. Most precip would likely be all elevated and weak shear would limit organization. By the end of the weekend, weak ridging builds into the region and late Sunday would probably be a time where precip chances could be lowered in future updates at least looking ahead right now. Mean Westerlies will continue to reside to the north over the northern tier of the CONUS. By Monday, a deepening North Pac Low digs into the Intermountain West and begins to impact the Central Plains Monday night into Tuesday time frame as initial weak lead shortwaves impact northeastern KS area. This brings back a reasonable increase in POPs, but still slight to chance only as coverage isn't high confidence at this time. Finally, another weak cold front arrives day time frame Tuesday and as the previously mentioned North Pac Low lifts into the Northern Plains and Central Canada, a stationary boundary is left behind and probably gives reasonable chances of off and on precip and some unorganized storms through mid week and could finally exit the region by Thursday. Continued WAA into this time frame should bring dewpoints back into the upper 60s and lower 70s consistently with surface temps into the low to perhaps mid 90s. Heat indices will again likely rise into the low 100s. && .AVIATION...(For the 06Z TAFS through 06Z Thursday Night) Issued at 1150 PM CDT WED JUL 6 2016 Confidence on convection remains low...too low for inclusion. Thunderstorms to the northwest showing little propagation south but some potential for this as well as isentropic upglide development ahead of it remains. && .TOP Watches/Warnings/Advisories... NONE. && SHORT TERM...Wolters LONG TERM...Drake AVIATION...65
Hazardous weather outlook, Jul 7, 3:48 AM CDT, 1 hour 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TOPEKA KS 348 AM CDT THU JUL 7 2016 KSZ008>012-020>024-026-034>040-054>056-058-059-080900- REPUBLIC-WASHINGTON-MARSHALL-NEMAHA-BROWN-CLOUD-CLAY-RILEY- POTTAWATOMIE-JACKSON-JEFFERSON-OTTAWA-DICKINSON-GEARY-MORRIS- WABAUNSEE-SHAWNEE-DOUGLAS-LYON-OSAGE-FRANKLIN-COFFEY-ANDERSON- 348 AM CDT THU JUL 7 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL...NORTH CENTRAL AND NORTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THIS MORNING MAINLY ALONG AND NORTH OF INTERSTATE 70. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR AREAS ALONG AND NORTH OF INTERSTATE 70 UNTIL 9AM. A FEW OF THESE THUNDERSTORMS COULD BE SEVERE AND PRODUCE MAINLY DAMAGING WINDS. HEAT INDEX VALUES ARE FORECAST TO PEAK FROM 100 TO 106 THIS AFTERNOON. A FEW THUNDERSTORMS ARE POSSIBLE AGAIN LATE THIS AFTERNOON AND EVENING MAINLY ALONG A SOUTH OF INTERSTATE 70 WITH DAMAGING WIND GUSTS BEING THE PRIMARY THREAT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS WILL BE POSSIBLE OVER SOUTHWESTERN PORTIONS OF THE AREA ON FRIDAY EVENING WITH DAMAGING WIND GUSTS BEING THE MAIN HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD NOT BE NEEDED TODAY OR TONIGHT. && MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.WEATHER.GOV/TOP/SITREP
In the hours before
Special weather statement, Jul 7, 3:17 AM CDT, 1 hour 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TOPEKA KS
317 AM CDT THU JUL 7 2016
KSZ010-011-021>023-034-036-070900-
RILEY-MARSHALL-OTTAWA-CLAY-NEMAHA-POTTAWATOMIE-GEARY-
317 AM CDT THU JUL 7 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN GEARY...CLAY...
SOUTHERN NEMAHA...SOUTHERN MARSHALL...NORTHEASTERN OTTAWA...RILEY AND
POTTAWATOMIE COUNTIES UNTIL 400 AM CDT...
AT 316 AM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 5 MILES NORTH OF FRANKFORT TO NEAR OAK HILL.
MOVEMENT WAS SOUTHEAST AT 50 MPH.
HALF INCH HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MANHATTAN...WAMEGO...CLAY CENTER...BLUE RAPIDS...WESTMORELAND...
BLAINE...WAKEFIELD...RILEY...FRANKFORT...ONAGA...ST. GEORGE...
MILFORD...CENTRALIA...LEONARDVILLE...WETMORE...OLSBURG...BELVUE...
EMMETT...LOUISVILLE AND RANDOLPH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 AM CDT FOR
NORTH CENTRAL AND NORTHEASTERN KANSAS.
LAT...LON 3968 9579 3957 9579 3957 9604 3925 9604
3917 9639 3913 9696 3913 9725 3925 9750
3957 9690 3957 9681 3961 9681 3984 9635
TIME...MOT...LOC 0816Z 294DEG 42KT 3978 9638 3927 9737Local storm report, Jul 7, 4:36 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
436 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0433 AM TSTM WND DMG 4 WSW TOPEKA 39.02N 95.75W
07/07/2016 SHAWNEE KS EMERGENCY MNGR
CITIZEN REPORTED STREET LIGHT BLOWN DOWN TO COUNTY
EMERGENCY MANAGER.
&&
BDRAKELocal storm report, Jul 7, 4:39 AM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
439 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM TSTM WND GST ALMA 39.02N 96.29W
07/07/2016 E50 MPH WABAUNSEE KS LAW ENFORCEMENT
VERY STRONG WIND GUSTS OBSERVED BY SHERIFF DEPARTMENT. NO
DAMAGE NOTED.
&&
BDRAKELocal storm report, Jul 7, 4:44 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
444 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0413 AM TSTM WND GST 1 SW MAYETTA 39.33N 95.74W
07/07/2016 E50 MPH JACKSON KS PUBLIC
NO DAMAGE NOTICED.
&&
BDRAKELocal storm report, Jul 7, 4:55 AM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
455 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 AM TSTM WND DMG 3 WSW TOPEKA 39.03N 95.72W
07/07/2016 SHAWNEE KS EMERGENCY MNGR
DOWNED POWER LINES REPORTED BY CITIZENS.
&&
BDRAKELocal storm report, Jul 7, 4:57 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TOPEKA KS
457 AM CDT THU JUL 07 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 AM TSTM WND GST 1 S MAYETTA 39.32N 95.72W
07/07/2016 M79 MPH JACKSON KS MESONET
MEASURED BY KDOT SITE.
&&
BDRAKEThe office that day
Everything else NWS Topeka, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 1:16 AM CDT | Severe Thunderstorm Warning | TOP | Republic | 44 min |
| Jul 7, 1:51 AM CDT | Special Weather Statement | TOP | Washington | 24 min |
| Jul 7, 2:22 AM CDT | Special Weather Statement | TOP | Clay, Cloud, Marshall, Washington | 23 min |
| Jul 7, 2:43 AM CDT | Special Weather Statement | TOP | Clay, Marshall, Riley | 32 min |
| Jul 7, 2:57 AM CDT | Areal Flood Advisory | TOP | Cloud, Republic | 3 hr |
| Jul 7, 3:17 AM CDT | Special Weather Statement | TOP | Clay, Pottawatomie, Riley | 43 min |
| Jul 7, 3:21 AM CDT | Severe Thunderstorm Warning | TOP | Brown | 24 min |
| Jul 7, 3:51 AM CDT | Severe Thunderstorm Warning | TOP | Jackson, Pottawatomie, Shawnee | 39 min |
| Jul 7, 4:30 AM CDT | Severe Thunderstorm Warning | TOP | Douglas, Jefferson, Osage, Shawnee, Wabaunsee | 45 min |
| Jul 7, 5:49 AM CDT | Severe Thunderstorm Warning | TOP | Anderson | 26 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.